MAUDE Adverse Event Report: GALIL MEDICAL LTD ICEROD 1.5 MM 90 MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE

GALIL MEDICAL LTD ICEROD 1.5 MM 90 MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE
Model Number FPRPR3195
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Limited information was reported that following a liver cryoablation procedure with an icerod mri needle, it was noticed that the patient had a heat skin burn.Information regarding treatment or intervention was not provided.The needle will be returned for investigation.
 
Additional Manufacturer Narrative
The needle was not returned to galil medical for evaluation.The user facility conducted in-house testing of the complaint related needle and results were shared and analyzed by galil medical.Galil's investigation summary of the analysis determined that the reported skin burn was due to inclusion of a sheath over the mri needle and mcp connection (mobile connection panel) during the mri scan, which caused heating above the values stated in the product labeling.The sheath is not provided by galil medical and the product labeling does not include instruction for use of a sheath in the ifu or user manual.Galil medical's ifu does warn that potential adverse events can include skin burn.There have been no previous reports or complaints received for such an event associated with this needle type.This event is attributed to the off-label use of an external component (sheath).A capa investigation was initiated to assess if further actions are required.
 
Event or Problem Description
This is a follow up #1 to report investigation findings.As reported in the initial: limited information was reported that following a liver cryoablation procedure with an icerod mri needle, it was noticed that the patient had a heat skin burn.Information regarding treatment or intervention was not provided.The needle will be returned for investigation.

Brand Name
ICEROD 1.5 MM 90 MRI NEEDLE / MRI SE
Common Device Name
CRYOABLATION NEEDLE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building
p.o. box 224
industrial park, 20692 03
IS  2069203
MDR Report Key9266838
Report Number9616793-2019-00074
Device Sequence Number2132355
Product Code GEH
UDI-Device Identifier07290104830297
UDI-Public07290104830297
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K051052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFPRPR3195
Device Catalogue NumberFPRPR3195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;